MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE BALANCE MIDDLEWEIGHT UNIVERSAL GUIDE WIRE

ABBOTT VASCULAR HI-TORQUE BALANCE MIDDLEWEIGHT UNIVERSAL GUIDE WIRE
Model Number 1009660J
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Vessel Or Plaque, Device Embedded In (1204)
Date of Event 10/12/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is expected to be returned for evaluation.It has not yet been received.A follow up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in an unspecified coronary artery.A universal balance middleweight guide wire became separated in the anatomy, and the separated portion was embedded with an unspecified stent.There were no reported adverse patient sequelae and no reported clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
A visual inspection was performed on the returned guide wire and the reported separation was confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints reported from this lot.There was no damage noted to the guide wire during the inspection prior to use which suggests a product quality issue with respect to manufacture, design or labeling did not contribute to the reported difficulties.The investigation determined the reported material separation appears to be related to operational circumstances of the procedure.Based on the reported information, it is likely that manipulation and/or inadvertent mishandling of the guide wire during the procedure, the guide wire tip kinked and separated.The noted coil damage likely occurred during retraction.Additionally, the treatment appears to be related to the operational context of the procedure as the separated portion of the guide wire was embedded with an unspecified stent.The noted kinks, bends on the core and twisted shaping likely occurred during packing for return analysis.There is no indication of a product quality issue with respect to manufacture, design or labeling.

Brand Name
HI-TORQUE BALANCE MIDDLEWEIGHT UNIVERSAL GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10977568
Report Number2024168-2020-10330
Device Sequence Number14526766
Product Code DQX
UDI-Device Identifier08717648065866
UDI-Public08717648065866
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K101011
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2022
Device Model Number1009660J
Device Catalogue Number1009660J
Device Lot Number0022671
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/04/2021
Initial Date Received by Manufacturer 11/19/2020
Supplement Date Received by Manufacturer02/17/2021
Initial Report FDA Received Date12/09/2020
Supplement Report FDA Received Date03/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;